MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381434
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard needle did not retract.The following information was provided by the initial reporter: needle didn't retract when hitting the saftey.
 
Event or Problem Description
(b)(6) 2025 there was no injury involved in the incident.
 
Additional Manufacturer Narrative
Correction/additional information received: initial reporter occupation updated.Annex e and f codes updated.
 
Additional Manufacturer Narrative
The complaint that the needle didn't retract when hitting the safety mechanism could not be confirmed from the seven representative 20ga insyte autoguard units that were received in sealed unit packaging from lot: 5006881.A functional test showed that each needle fully retracted and the retraction time was within specification.Although the representative samples and manufacturing records do not support the complainant¿s description of the reported event, the complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A trend was identified for the reported failure and corrective actions have been implemented to investigate this type of incident and identify the root cause.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22024703
Report Number1710034-2025-00834
Device Sequence Number21113559
Product Code FOZ
UDI-Device Identifier00382903814343
UDI-Public(01)00382903814343(11)250108(17)271231(10)5006881
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381434
Device Lot Number5006881
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by ManufacturerNot provided
07/01/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/04/2025
07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown